Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 7, NWS Elko, NV

March 3, 2006Elko County, Nevada

NWS Elko, NV issued this wind advisory at Mar 3, 2006, 6:14 PM PST for Elko County, Nevada. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2006, 6:14 PM PST (02:14 UTC)
Expired
Mar 3, 2006, 8:20 PM PST
In force
2 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 2.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2006-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2006-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 040214
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
614 PM PST FRI MAR 3 2006

NVZ033-040600-
/O.EXP.KLKN.WI.Y.0006.000000T0000Z-060304T0200Z/
/O.NEW.KLKN.WI.Y.0007.060304T0214Z-060304T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
614 PM PST FRI MAR 3 2006

...WIND ADVISORY HAS EXPIRED...
...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING.
SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 45 MPH AHEAD OF A
STRONG COLD FRONT WILL CONTINUE THROUGH 10 PM THIS EVENING. WINDS
WILL DECREASE AFTER MIDNIGHT...BECOMING NORTHWEST 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH WITH
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.


$$

HARMER
2 follow-up statements
000 
WWUS75 KLKN 040215 CCA
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
614 PM PST FRI MAR 3 2006

NVZ033-040600-
/O.EXP.KLKN.WI.Y.0006.000000T0000Z-060304T0200Z/
/O.NEW.KLKN.WI.Y.0007.060304T0214Z-060304T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
614 PM PST FRI MAR 3 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING.
SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 45 MPH AHEAD OF A
STRONG COLD FRONT WILL CONTINUE THROUGH 10 PM THIS EVENING. WINDS
WILL DECREASE AFTER MIDNIGHT...BECOMING NORTHWEST 10 TO 20 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH WITH
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

HARMER
000 
WWUS75 KLKN 040420
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
820 PM PST FRI MAR 3 2006

NVZ033-040530-
/O.CAN.KLKN.WI.Y.0007.000000T0000Z-060304T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
820 PM PST FRI MAR 3 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR EXTREME EASTERN ELKO COUNTY AS WINDS HAVE DECREASED
BELOW ADVISORY CRITERIA. WEST TO NORTHWEST OF 10 TO 20 MPH WITH
GUSTS TO 30 MPH WILL CONTINUE OVER THE AREA OVERNIGHT.

$$

HARMER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 3, 3:10 PM PST, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 3, 3:10 PM PST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
310 PM PST FRI MAR 3 2006

.SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN THIS
WEEKEND FOR DRY WEATHER. A COUPLE OF LOW PRESSURE SYSTEMS WILL DROP
INTO THE GREAT BASIN NEXT WEEK FOR UNSETTLED WEATHER.
&&

.SHORT TERM...UPPER TROUGH TO MOVE ACROSS THE GREAT BASIN TONIGHT.
ASSOCIATED COLD FRONT AND BAROCLINIC BAND WILL MOVE ACROSS ERN NV
THIS EVENING. HEAVIEST SNOW WILL BE IN CONJUNCTION WITH
FRONT/BAROCLINIC BAND THIS EVENING THEN TAPERING TO SCATTERED SNOW
SHOWERS AS COLD POOL ALOFT MOVES THROUGH. MODELS NOT SHOWING THAT
MUCH IN THE WAY OF QPF WITH THIS SYSTEM. GFS THE MOST GENEROUS WITH
GENERALLY AROUND 2/10 INCH AND THE NAM LESS THAN 1/10 INCH. THINK THE
NAM IS TOO DRY SO WILL GO WITH THE GFS. THESE QPF AMOUNTS LOOK
REASONABLE AS THIS SYSTEM IS MOVING THROUGH RATHER FAST. THINKING 1
TO 2 INCHES OF SNOW WITH LOCAL AMOUNTS AROUND 3 INCHES. WILL CONTINUE
WITH SNOW ADVISORIES BUT SHORTEN ENDING TIMES AS ACCUMULATING SNOW
WILL BE OVER BY EARLY EVENING WEST AND LATE EVENING EAST. WINDS HAVE
PICKED UP AHEAD OF THE FRONT IN EXTREME EASTERN ELKO COUNTY AND ARE
NOW BLOWING AT 30 TO 40 MPH AT WEST WENDOVER. HAVE ISSUED A WIND
ADVISORY UNTIL 6 PM THIS EVENING TO COVER THIS. BREAK BETWEEN SYSTEMS
THIS WEEKEND THEN NEXT UPPER TROUGH MOVES ONTO THE PAC NW AND NRN CA
COAST MONDAY BRINGING ANOTHER CHANCE OF SNOW TO THE REGION. CEC

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY. YET ANOTHER SYSTEM IS SET
TO MOVE IN FROM THE PACIFIC.  BOTH DGEX AND GFS ARE IN CLOSE
AGREEMENT WITH THE TIMING AND STRENGTH OF THE SYSTEM.  THEY BREAK
OFF A PIECE OF THE MAIN 500MB TROUGH AND SEND IT  DIGGING SOUTHWARD
OVER CALIFORNIA AND SWING IT EASTWARD SOUTH OF NEVADA ON WEDNESDAY.
UKMET HAS A MORE GENERAL TROUGH THEN THE OTHER TWO. HOWEVER IT DOES
ALSO HAVE A WEAK TROUGH THAT IT KEEPS OUT IN THE PACIFIC THEN BRINGS
IT IN SOUTH OF THE US.  THIS SOLUTION IS EXTREMELY SOUTH OF THE
OTHER TWO MODELS BUT IS TIMED ABOUT THE SAME. ETA AND GFS TRY TO FORM
A LOW NEAR TONOPAH. THIS COULD HELP BRING SOME PRECIPITATION AROUND
THE SURFACE LOW INTO THE CWA.  THE JET STREAK HELPING THE TROUGH TO
KICK OUT QUICKLY IS STRONG AT OVER 170KTS. SO THIS LOOKS LIKE YET
ANOTHER FAST MOVING HIGH POP LOW QPF EVENT. HAVE KEPT POPS IN THE
CHANCE CATEGORY FOR NOW.

THE STRONG JET WORKING TO KICK OUT THE ABOVE SYSTEM ALSO WORKS TO
BRING IN EVEN ANOTHER TROUGH.  THIS NEXT ONE ONCE AGAIN HAS THE
POSSIBILITY OF BRINGING SOME DECENT QPF TO THE GREAT BASIN.  THIS
NEXT SYSTEM ALSO HAS SOME COLD TEMPERATURES ASSOCIATED WITH IT.
HAVE DECIDED TO LOWER HIGHS BY ABOUT 5 DEGREES WHICH STILL KEEPS
CONSISTENCY WITH SURROUNDING OFFICES.  700MB Q VECTORS ARE ALSO
SHOWING NICE CONVERGENCE. THERE IS ALSO STRONG PVA THAT RIDES DOWN
THE WEST SIDE OF THE CWA.  THERE IS HOWEVER NO SUBTROPICAL
CONNECTION TO THIS SYSTEM AS OF THIS TIME.  SO AM WEARY AGAIN OF THE
HIGH POP LOW QPF EVENT THAT HAS PLAGUED THE CWA THIS SEASON. SO HAVE
BROUGHT POP UP TO CHANCE FOR THE END OF NEXT WEEK...BUT KEPT QPF LOW.

WITH CONTINUOUS SYSTEMS MOVING THROUGH THE CWA...THE SOIL HAS BEEN
KEPT MOIST TO NEAR SATURATED.  THIS WILL CAUSE ANY PRECIPITATION OR
SNOWMELT TO RUNOFF INTO STREAMS AND RIVERS.  SO...IN RESPONSE TO
ADDITIONAL WATER RIVERS WILL HAVE RISES IN LEVELS THAT WILL NEED TO
BE KEPT WATCH THROUGH THE NEXT WEEK. IPPI
&&

.AVIATION...A STRONG BAND OF SNOW WITH LOW VISIBILITIES WILL
CONTINUE TO TREK ACROSS NE NEVADA FOR THE REMAINDER OF THE EVENING.
ONCE THIS BAND HAS PASSED...OTHER SCATTERED SNOW SHOWERS ARE
POSSIBLE THROUGH THE NIGHT TIME HOURS.  WHILE NO SIGNIFICANT
ACCUMULATIONS ARE EXPECTED WITH THESE SMALLER SHOWERS...VISIBILITIES
CAN BE REDUCED VERY QUICKLY WITHIN THE SHOWERS. GUSTY WINDS ARE ALSO
POSSIBLE AT LOCAL AIRPORTS THROUGH TOMORROW MORNING.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
...WIND ADVISORY NVZ033 UNTIL 6 PM TONIGHT.
...SNOW ADVISORIES NVZ030-036-037 UNTIL 6 PM TONIGHT.
...SNOW ADVISORY NVZ031-032>035 UNTIL 10 PM TONIGHT.
&&
Hazardous weather outlook, Mar 3, 5:00 AM PST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
500 AM PST FRI MAR 3 2006

NVZ013-030>037-041500-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
500 AM PST FRI MAR 3 2006

THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT.

A STRONG WEATHER SYSTEM WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA
TODAY AND TONIGHT BRINGING INCREASING WINDS WITH ACCUMULATING
SNOWFALL TO THE REGION THROUGH TONIGHT. A SNOW ADVISORY IS IN EFFECT
FOR ALL OF NORTHERN AND CENTRAL NEVADA WHERE TOTAL SNOW ACCUMULATIONS
OF 3 TO 5 INCHES IN THE VALLEYS WITH 5 TO 8 INCHES IN THE MOUNTAINS
ARE POSSIBLE. PLEASE REFER TO WWUS45...RNOWSWLKN...FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE WEATHER SYSTEM THAT BROUGHT THE SNOWFALL TO THE REGION WILL MOVE
INTO THE NORTHERN ROCKIES WITH A WARMING TREND ANTICIPATED OVER THE
GREAT BASIN THROUGH THE WEEKEND. ANOTHER WEATHER SYSTEM WILL MOVE
INTO THE GREAT BASIN EARLY NEXT WEEK BRINGING MORE UNSETTLED WEATHER
TO THE REGION. WITH THE ADDITION OF MOISTURE FROM THESE WEATHER
SYSTEMS STREAMS AND RIVERS MAY NEED TO BE MONITORED AS STAGE HEIGHTS
ARE ANTICIPATED TO INCREASE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

FEHRN

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.